• Users Online: 46
  • Print this page
  • Email this page
CASE REPORT
Year : 2021  |  Volume : 8  |  Issue : 1  |  Page : 50-52

Pediatric clonidine poisoning


Department of Pediatrics, Indira Gandhi Institute of Child Health, Bengaluru, Karnataka, India

Correspondence Address:
Dr. Dipti Sanklecha
Department of Pediatrics, Indira Gandhi Institute of Child Health, Bengaluru - 560 029, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/JPCC.JPCC_140_20

Rights and Permissions

Clonidine, a commonly used anti-hypertensive agent, is being increasingly used in the treatment of pediatric behavioral disorders, thus increasing the incidence of pediatric poisoning. Poisoning causes somnolence, respiratory depression, hypotension, sinus bradycardia, and miosis. Clonidine overdose of >0.01 mg/kg causes bradycardia and hypotension and >0.02 mg/kg causes apnea and respiratory depression. A 13-year-old boy presented to us with ingestion of 0.073 mg/kg clonidine. He had only sinus bradycardia and drowsiness, which had resolved without any active interventions. As the life-threatening side effects of clonidine poisoning seem to be very rare even at toxic doses, it can be used safely in the pediatric age group.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed110    
    Printed4    
    Emailed0    
    PDF Downloaded26    
    Comments [Add]    

Recommend this journal